MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two concerto coils did not detach.Both the manual method and instant detacher were used several times.The coils were replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product analysis: the implant coil was still attached to the pushwire.Implant coil appeared to be stretched.The coin located against the lumen stop.No bend was found on the pushwire.The break indicator was present and intact.The ai and coupler tubing were also found present and intact.No other anomalies were observed.An in-house instant detacher was used to detach the coil.The implant coil was detached successfully on the 1st attempt.Based on the analysis performed, the concerto coil was confirmed to have "non-detachment" issue as the pushwire was returned with the implant coil was still attached.There were no mechanical or manual detachment attempts to detach the coil as the break indicator, ai and coupler tubing were found intact.The implant coil was found to be stretched.However, the root cause and cause for damage could not be determined.The implant coil was detached successfully on 1st attempt using an in-house instant detacher.No issues were found during detachment of the coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12134812
Report Number2029214-2021-00832
Device Sequence Number19054414
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberB146513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2021
Supplement Date Received by Manufacturer09/11/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1